Help! Just Started Methotrexate & Now Have Problems With Blood Pressure And Heart Rate

Question

Asked by Ms.D

Help! Just Started Methotrexate & Now Have Problems With Blood Pressure And Heart Rate

Well I went to the rheumatologist and He confirmed I do have RA.

I just started methotrexate on friday night. Took it about 10pm. Woke up about midnight with left arm pain. I figured it was due to the RA. Went back to sleep woke up feeling very tired with elevated pulse rate all day then same thing on sunday. Also had mild headache,irratability, and vision problems. Today was my scarry day felt all the same symptoms only this time i was able to check my blood pressure and it was elevated (140/90pulse at 133 my normal is 100/60 and pulse usually at 60 to 70) I also had some chest pain that radiated to my back also had some mild tingling to the top of my left hand. I have never had any problems with my blood pressure. I called the rheumatologist who said it would not be the medication. I'm on 10mg a week along with the prednisone 7.5mg. Has anyone else had this problem? Or could this be another medical problem I should add to my list? I DO want to add that I had been somewhat stressed about the fact that I was starting this medication and all of the side effects. Could it be all in my head? maybe anxiety induced?Again I have had many stresses in my life and I have never had problems with my B/P until now. Has anyone had any of these problems with methotrexate?

Answer

Hi Ms.D,

You've got some wonderful responses from Debbie and Ronie and I'm glad to read that are you seeing your doctor tomorrow. I'll just chime in that mtx has not affected my blood pressure at all. Steroids will however.

Also, when I've been on steroids, it depletes my potassium levels dramatically. Once when I described a pounding heart which wanted to jump out of my chest, my nurse suggested that I needed to get much, much more potassium and make sure that I wasn't getting dehydrated.

I drank much more and took potassium supplements. That really helped with the pounding heart feeling. But that's just my isolated experience.

Hopefully your doctor will have some good ideas and you will be feeling much better soon.

Answered by Lisa Emrich